×

Remarks on the lower and upper solutions method for second- and third- order periodic boundary value problems. (English) Zbl 0760.65078

This paper deals with the solvability and the approximation of the solutions by monotone iteration of second and third order periodic boundary value problems in presence of lower and upper solutions.

MSC:

65L10 Numerical solution of boundary value problems involving ordinary differential equations
34B15 Nonlinear boundary value problems for ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Adje, A., Sur et sous solutions dans LES équations différentielles discontinues avec conditions aux limites non-linéaires, Ph.D. thesis, (1987), Univ. Louvain-la-Neuve
[2] Afuwape, A.U.; Omari, P.; Zanolin, F., Nonlinear perturbations of differential operators with nontrivial kernel and applications to third-order periodic boundary value problems, J. math. anal. appl., 143, 35-56, (1989) · Zbl 0695.47044
[3] Agarwal, R.P., Boundary value problems for higher order differential equations, (1986), World Scientific Singapore · Zbl 0598.65062
[4] Amann, H., Fixed points equations and nonlinear eigenvalue problems in ordered Banach spaces, SIAM rev., 18, 620-709, (1976) · Zbl 0345.47044
[5] Amann, H.; Ambrosetti, A.; Mancini, G., Elliptic equations with noninvertible Fredholm linear part and bounded nonlinearities, Math. Z., 158, 179-194, (1978) · Zbl 0368.35032
[6] Clement, P.; Peletier, L.A., An anti-maximum principle for second-order elliptic operators, J. differential equations, 34, 218-229, (1979) · Zbl 0387.35025
[7] J.-P. Gossez, and P. Omari, Non-ordered lower and upper solutions in semilinear elliptic equations, to appear. · Zbl 0814.35019
[8] Gregus, M., Third order linear differential equations, (1987), Reidel Dordrecht
[9] Knobloch, H.W., Eine neue methode zur approximation periodischer Lösungen nicht-linearer differentialgleichungen zweiter ordnung, Math. Z., 82, 177-197, (1963) · Zbl 0117.05404
[10] Krasnosel’skii, M.A., Positive solutions of operator equations, (1964), Noordhoff Groningen · Zbl 0121.10604
[11] Ladde, G.S.; Lakshmikantham, V.; Vatsala, A.S., Monotone iterative techniques for nonlinear differential equations, (1985), Pitman Boston · Zbl 0658.35003
[12] Lakshmikantham, V.; Nieto, J.J.; Sun, Y., An existence result about periodic boundary value problems of second order differential equations, Appl. anal., 40, 1-10, (1990) · Zbl 0691.34019
[13] Nieto, J.J., Nonlinear second order periodic boundary value problems, J. math. anal. appl., 130, 22-29, (1988) · Zbl 0678.34022
[14] Nieto, J.J., Nonlinear second order periodic boundary value problems with Carathéodory functions, Appl. anal., 34, 111-128, (1989) · Zbl 0662.34022
[15] J. J. Nieto, Periodic Solutions for Third Order Ordinary Differential Equations, to appear. · Zbl 0832.34028
[16] Omari, P., Non-ordered lower and upper solutions and solvability of the periodic problem for the Liénard and the Rayleigh equations, Rend. ist. mat. univ. trieste, 20, 54-64, (1988), (special issue dedicated to the memory of U. Barbuti)
[17] Sattinger, D.H., Monotone methods in nonlinear elliptic and parabolic boundary value problems, Indiana univ. math. J., 21, 979-1000, (1972) · Zbl 0223.35038
[18] Schröder, J., Operator inequalities, (1980), Academic Press New York · Zbl 0455.65039
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.